Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 30, 2021Bedford County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 30, 2021, 2:39 PM CDT for Bedford County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 2:39 PM CDT (19:39 UTC)
Expired
Aug 30, 2021, 3:30 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS84 KOHX 301939
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
239 PM CDT Mon Aug 30 2021
 
TNZ075-302030-
Bedford TN-
239 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of Bedford County
through 330 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving north at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Rover, Deason, Raus, Unionville
and Beechgrove.

TN Walking Horse Celebration will also be impacted.

This includes Interstate 24 between mile markers 97 and 98.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3534 8647 3536 8649 3535 8653 3537 8659
      3570 8664 3570 8658 3569 8652 3564 8646
      3565 8642 3562 8640 3566 8634 3566 8631
      3565 8630 3563 8624 3555 8624 3539 8630
      3538 8633 3536 8633 3535 8641 3532 8643
TIME...MOT...LOC 1938Z 185DEG 22KT 3533 8645 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:07 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 30, 2:07 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
207 PM CDT Mon Aug 30 2021

.DISCUSSION...

Tropical storm Ida now marching northward across central MS.
Maximum sustained winds are 40 mph and she is moving north northeast
at 9 mph. Rain shield is quite extensive and covers much of northern
MS and now extends into western TN. The leading edge of the rainfall
extends from Waverly southeast to Shelbyville. Should see this
activity overspread the area over the next several hours and into
this evening.

Ida is expected to track more to the northeast as evening
approaches. She will likely weaken into a tropical depression and
track across Wayne county around 8 AM Tuesday and then close to
Crossville around 7 PM Tuesday. The rainfall looks as though it will
be continuous for roughly the next 18 to 24 hours. There is a slug
of elevated helicity values this evening across southern middle TN.
We still cannot rule out the chance of isolated tornadic
development. SPC still place southern portions of the mid state in a
marginal risk for severe. The best chance for that will be late this
afternoon and into this evening.

As for the wind advisory potential. Latest numerics across middle
TN as well as far nrn AL, do indicate an increase in gradient wind
speeds compared to prior runs. However, the increase is still not
quite high enough to warrant a wind advisory, It does look like the
wind maximum will occur between 10Z and 18Z or so. This is in
conjunction with the passage Of the center of the remnants of Ida.
Looks like 15 to 25 mph with gusts of up to 35 mph will be possible
during that time frame.

The flash flood watch will of course continue. Latest qpf updates
showed only a very slight downward trend. It still looks as though 2
to 5 inches of rainfall can be expected. It looks like 2 separate
timeframes exist where the heavier rainfall will occur. The first
will be late this afternoon and into this evening. This will be the
better time for the tstm development. The second timeframe will be
from sunrise until noon as the remnants of Ida moves across.

The widespread rainfall will finally begin to diminish in coverage
and intensity on Tuesday night. However, the lighter and more
scattered shower activity will still linger into Wednesday.

In the ext fcst, A sfc high will begin to build southward behind the
exiting remains of Ida. This will lead to drier and cooler
conditions. No rain is expected in the extended period except for a
light chance of a shower for next Monday.

Temperatures in the extended, as mentioned prior, will be noticeably
cooler with less humidity. Lows Thursday morning through Saturday
morning will be in the lower 60s with highs lower to mid 80s.
Temperatures will warm a little more and reach seasonal levels by
the early portion of next week.

&&

.AVIATION...
18Z TAF DISCUSSION.

Tropical depression Ida is now moving northward across central MS
at around 10 mph. Large swath of rainfall extends well northward
and eastward of the center. She is expected to start moving
northeastward across southern middle TN by Tuesday morning.
The widespread continuous rainfall will begin between 20Z and 23Z
today. Isolated to scattered tstms will also occur in the 23Z to
05Z window with heavier rainfall being possible at times. As the
center of the remnants of Ida approach Tuesday morning, another
potential for heavy rain at times will occur between 10Z and 16Z
or so. As for the gradient winds, look for values to maximize
between 10Z and 18Z. current 18Z issuance has been made but I may
need to increase those wind speeds some for that time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  76  69  83  63 /  90 100  70  30  10
Clarksville    70  75  68  84  60 /  90  90  60  10   0
Crossville     67  73  67  75  57 /  70 100  90  50  10
Columbia       70  76  69  83  60 /  90 100  70  20   0
Lawrenceburg   70  75  68  81  60 /  90 100  70  30  10
Waverly        70  75  69  84  60 / 100 100  60  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 PM CDT this evening through late
Tuesday night for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-
Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Aug 30, 5:18 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
518 AM CDT Mon Aug 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
518 AM CDT Mon Aug 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flash flooding could be possible tonight across mid state region
as Tropical Storm Ida turns northeastward and weakens into a
Tropical Depression as it approaches Middle Tennessee. During this
time period some storms could bring damaging winds along with
isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tropical Depression Ida will move northeastward across mid state
region Tuesday into the early morning hours on Wednesday. Flash
flooding potential will continue for mid state region during this
time period. Total rainfall amounts will range between two to five
inches, with locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >=1/2 inch
>50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Aug 30, 2:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT Mon Aug 30 2021

TNZ075-302030-
Bedford TN-
239 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of Bedford County
through 330 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving north at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Rover, Deason, Raus, Unionville
and Beechgrove.

TN Walking Horse Celebration will also be impacted.

This includes Interstate 24 between mile markers 97 and 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3534 8647 3536 8649 3535 8653 3537 8659
      3570 8664 3570 8658 3569 8652 3564 8646
      3565 8642 3562 8640 3566 8634 3566 8631
      3565 8630 3563 8624 3555 8624 3539 8630
      3538 8633 3536 8633 3535 8641 3532 8643
TIME...MOT...LOC 1938Z 185DEG 22KT 3533 8645

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:33 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Pickett117 min
Aug 30, 3:43 PM CDTSpecial Weather StatementOHXDavidson32 min
Aug 30, 3:52 PM CDTSpecial Weather StatementOHXGiles38 min
Aug 30, 4:09 PM CDTSpecial Weather StatementOHXTrousdale36 min
Aug 30, 4:15 PM CDTSpecial Weather StatementOHXDavidson, Wilson45 min
Aug 30, 4:42 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson78 min
Aug 30, 4:58 PM CDTSpecial Weather StatementOHXSumner47 min
Aug 30, 5:01 PM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale59 min
Aug 30, 5:22 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner, Trousdale, Wilson2 hr
Aug 30, 5:33 PM CDTAreal Flood AdvisoryOHXClay, Macon57 min
Aug 30, 5:37 PM CDTFlash Flood WarningOHXMacon, Smith, Sumner, Trousdale, Wilson2 hr
Aug 30, 5:49 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith, White71 min
Aug 30, 5:55 PM CDTAreal Flood AdvisoryOHXMacon, Robertson, Sumner2 hr
Aug 30, 6:20 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more100 min
Aug 30, 6:49 PM CDTSpecial Weather StatementOHXJackson41 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.